Alert archive / Oregon / Frost Advisories in 2012

Frost Advisory 42, NWS Medford, OR

October 5, 2012Siskiyou County, California; Curry County, Jackson County, Josephine County, Oregon

NWS Medford, OR issued this frost advisory at Oct 5, 2012, 2:45 AM PDT for Siskiyou County, California; Curry County, Jackson County, Josephine County, Oregon. It took effect at Oct 6, 2012, 3:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2012, 2:45 AM PDT (09:45 UTC)
In effect from
Oct 6, 2012, 3:00 AM PDT
Expired
Oct 6, 2012, 9:00 AM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2012-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2012-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3857 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WWUS76 KMFR 050945
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
245 AM PDT FRI OCT 5 2012

...FREEZING TEMPERATURES EXPECTED EAST OF THE CASCADES WITH AREAS
OF FROST ON THE WEST SIDE ON THIS MORNING AND AGAIN SATURDAY
MORNING... 

.DRY AIR...CLEAR SKIES...AND LIGHT WINDS WILL LEAD TO A FREEZE
ACROSS MUCH OF THE EAST SIDE THIS MORNING. FROST IS EXPECTED IN
THE ILLINOIS VALLEY AGAIN ON FRIDAY MORNING...AS WELL PORTIONS OF
THE APPLEGATE AND SMALLER VALLEYS OF JACKSON COUNTY. EXPECT FROST
AND FREEZE TO OCCUR AGAIN FRIDAY NIGHT AND SATURDAY MORNING.

CAZ084-ORZ029-052200-
/O.NEW.KMFR.FZ.W.0022.121006T1000Z-121006T1600Z/
/O.CON.KMFR.FZ.W.0021.121005T1000Z-121005T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
245 AM PDT FRI OCT 5 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FREEZE WARNING HAS BEEN ISSUED FROM 3 AM TO 9 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. A
FREEZE WARNING ALSO REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: 27 TO 32 DEGREES THIS MORNING AND AGAIN SATURDAY
  MORNING.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED
  THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE THE
  SURFACE. INVERSION IS EXPECTED TO DEVELOP AGAIN FRIDAY NIGHT.

* LOCATIONS INCLUDE: KLAMATH FALLS...ALTAMONT...BONANZA... AND 
  MERRILL IN OREGON. TULELAKE AND DORRIS IN CALIFORNIA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF
  LEFT UNPROTECTED. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ082-052200-
/O.NEW.KMFR.FR.Y.0042.121006T1000Z-121006T1500Z/
/O.CON.KMFR.FR.Y.0041.121005T1000Z-121005T1600Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...MCCLOUD
245 AM PDT FRI OCT 5 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FROST ADVISORY HAS BEEN ISSUED FROM 3 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: 32 TO 37 DEGREES THIS MORNING AND AGAIN SATURDAY
  MORNING. 

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED
  THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE THE
  SURFACE. INVERSION IS EXPECTED TO DEVELOP AGAIN FRIDAY NIGHT. 

* LOCATIONS INCLUDE: AREAS IN AND AROUND MCCLOUD.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF
  LEFT UNPROTECTED. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ024-026-052200-
/O.NEW.KMFR.FR.Y.0042.121006T1000Z-121006T1500Z/
/O.CON.KMFR.FR.Y.0041.121005T1000Z-121005T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITY OF...CAVE JUNCTION
245 AM PDT FRI OCT 5 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FROST ADVISORY HAS BEEN ISSUED FROM 3 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: 32 TO 36 DEGREES THIS MORNING AND AGAIN SATURDAY
  MORNING. 

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED
  THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE
  THE SURFACE. INVERSION IS EXPECTED TO DEVELOP AGAIN FRIDAY
  NIGHT.

* LOCATIONS INCLUDE: BUTTE FALLS...CAVE JUNCTION...WILLIAMS...
  AND OBRIEN. 

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  NOT PROPERLY PROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
FB
3 follow-up statements
196 
WWUS76 KMFR 051552
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
852 AM PDT FRI OCT 5 2012

...FREEZING TEMPERATURES EXPECTED EAST OF THE CASCADES WITH AREAS
OF FROST ON THE WEST SIDE AGAIN SATURDAY MORNING...

.DRY AIR...CLEAR SKIES...AND LIGHT WINDS WILL LEAD TO ANOTHER FROST
AND FREEZE OVER PORTIONS OF THE AREA SATURDAY MORNING.

CAZ084-ORZ029-060000-
/O.EXP.KMFR.FZ.W.0021.000000T0000Z-121005T1600Z/
/O.CON.KMFR.FZ.W.0022.121006T1000Z-121006T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
852 AM PDT FRI OCT 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. 


* TEMPERATURES: 27 TO 32 DEGREES THIS MORNING AND AGAIN SATURDAY 
  MORNING. 

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED
  THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE THE
  SURFACE. AN INVERSION IS EXPECTED TO DEVELOP AGAIN TONIGHT.

* LOCATIONS INCLUDE: KLAMATH FALLS...ALTAMONT...BONANZA... AND 
  MERRILL IN OREGON. TULELAKE AND DORRIS IN CALIFORNIA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR (ALL LOWER CASE)


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ082-060000-
/O.EXP.KMFR.FR.Y.0041.000000T0000Z-121005T1600Z/
/O.CON.KMFR.FR.Y.0042.121006T1000Z-121006T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...MCCLOUD
852 AM PDT FRI OCT 5 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
SATURDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. 


* TEMPERATURES: 32 TO 37 DEGREES THIS MORNING AND AGAIN SATURDAY 
  MORNING. 

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE 
  THE SURFACE. INVERSION IS EXPECTED TO DEVELOP AGAIN FRIDAY 
  NIGHT. 

* LOCATIONS INCLUDE: AREAS IN AND AROUND MCCLOUD.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR (ALL LOWER CASE)


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ024-026-060000-
/O.EXP.KMFR.FR.Y.0041.000000T0000Z-121005T1600Z/
/O.CON.KMFR.FR.Y.0042.121006T1000Z-121006T1500Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITY OF...CAVE JUNCTION
852 AM PDT FRI OCT 5 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
SATURDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. 


* TEMPERATURES: 32 TO 36 DEGREES THIS MORNING AND AGAIN SATURDAY 
  MORNING. 

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE 
  THE SURFACE. INVERSION IS EXPECTED TO DEVELOP AGAIN FRIDAY 
  NIGHT.

* LOCATIONS INCLUDE: BUTTE FALLS...CAVE JUNCTION...WILLIAMS... 
  AND OBRIEN.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  NOT PROPERLY PROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR (ALL LOWER CASE)


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BTL/FB
061 
WWUS76 KMFR 052125
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
225 PM PDT FRI OCT 5 2012

...FREEZING TEMPERATURES EXPECTED EAST OF THE CASCADES WITH AREAS
OF FROST ON THE WEST SIDE AGAIN SATURDAY MORNING...

.DRY AIR...CLEAR SKIES...AND LIGHT WINDS WILL LEAD TO ANOTHER
FROST AND FREEZE OVER PORTIONS OF THE AREA SATURDAY MORNING.

CAZ084-ORZ029-061600-
/O.CON.KMFR.FZ.W.0022.121006T1000Z-121006T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
225 PM PDT FRI OCT 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY. 

* TEMPERATURES: 25 TO 32 DEGREES ON SATURDAY MORNING.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED
  WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET ABOVE
  THE SURFACE.

* LOCATIONS INCLUDE: KLAMATH FALLS...MALIN...BONANZA...AND
  MERRILL IN OREGON. TULELAKE AND DORRIS IN CALIFORNIA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ082-061600-
/O.EXT.KMFR.FR.Y.0042.121006T1000Z-121006T1600Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...MCCLOUD
225 PM PDT FRI OCT 5 2012

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY. 

* TEMPERATURES: 32 TO 37 DEGREES ON SATURDAY MORNING.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: AREAS IN AND AROUND MC CLOUD. PATCHY FROST IS
  ALSO POSSIBLE IN AND AROUND MOUNT SHASTA CITY.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR (ALL LOWER CASE)

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ024-026-061600-
/O.EXT.KMFR.FR.Y.0042.121006T1000Z-121006T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITY OF...CAVE JUNCTION
225 PM PDT FRI OCT 5 2012

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY. 

* TEMPERATURES: 32 TO 36 DEGREES ON SATURDAY MORNING.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: BUTTE FALLS...MUCH OF THE ILLINOIS VALLEY
  INCLUDING CAVE JUNCTION AND O'BRIEN...AND WILLIAMS. PATCHY FROST
  IS ALSO POSSIBLE IN AND AROUND JACKSONVILLE.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  NOT PROPERLY PROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BTL
330 
WWUS76 KMFR 061555
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PDT SAT OCT 6 2012


CAZ084-ORZ029-061700-
/O.EXP.KMFR.FZ.W.0022.000000T0000Z-121006T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
855 AM PDT SAT OCT 6 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. 



$$

CAZ082-061700-
/O.EXP.KMFR.FR.Y.0042.000000T0000Z-121006T1600Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...MCCLOUD
855 AM PDT SAT OCT 6 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 



$$

ORZ024-026-061700-
/O.EXP.KMFR.FR.Y.0042.000000T0000Z-121006T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITY OF...CAVE JUNCTION
855 AM PDT SAT OCT 6 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Oct 4, 9:01 PM PDT, 5 hours 44 minutes earlier.

Area forecast discussion, Oct 4, 9:01 PM PDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
901 PM PDT THU OCT 4 2012

.DISCUSSION...THE MARINE STRATUS CONTINUES TO MAKE PROGRESS ALONG
THE OREGON COAST AND INTO PARTS OF THE INLAND VALLEYS IN COOS AND
CURRY COUNTIES. MADE A FEW ADJUSTMENTS TO THE SKY COVER TO ACCOUNT
THE CURRENT FOG IMAGE AND EXPECTED SKY CONDITION FOR TONIGHT.
ELSEWHERE SKIES WILL REMAIN CLEAR. REST OF THE FORECAST IS STILL
ON TRACK WITH THE MAIN CONCERN BEING A FREEZE WARNING FOR PARTS OF
THE KLAMATH BASIN AND FROST IN PARTS OF THE ILLINOIS VALLEY AND
NEAR PROSPECT. -PETRUCELLI

&&

.AVIATION...IFR CONDITIONS CONTINUE AT THE COAST THROUGH FRIDAY
MORNING. POSSIBLY INTO THE AFTERNOON. CURRENT GUIDANCE SUGGEST IFR
CIGS PERSISTING THROUGH THE AFTERNOON WITH CIGS REMAINING BELOW
1000 FEET. ELSEWHERE VFR CONDITIONS CONTINUE.

&&

.PREV DISCUSSION... /ISSUED 303 PM PDT THU OCT 4 2012/

DISCUSSION...
UPPER LEVEL RIDGING CONTINUES TO HOLD STRONG OVER THE EASTERN
PACIFIC OCEAN, CENTERED NEAR 45N AND 140W. AN UPPER LEVEL LOW LIES
TO THE SOUTH-SOUTHEAST OF THIS FEATURE NEAR 38N AND 130W RESULTING
IN A SLIGHTLY OFFSET REX BLOCK, OTHERWISE KNOWN AS THE HIGH OVER
LOW BLOCK. THROUGH THE WEEKEND THE TANDEM BLOCKING EFFECTS OF THE
HIGH AND LOW WILL DRIFT NORTHWARD AS THE LOW BEGINS TO SHEAR OUT
EASTWARD ACROSS NORTHERN CALIFORNIA. FINALLY, EARLY NEXT WEEK THE
CENTER OF THE LOW IS EXPECTED TO TRACK INLAND BETWEEN ABOUT CAPE
MENDOCINO AND SAN FRANCISCO BAY. THIS WILL THEN PUT US BACK IN THE
INFLUENCE OF UPPER LEVEL HIGH PRESSURE RIDGING, BUT WITH A GREATER
ONSHORE COMPONENT TO THE WIND FLOW EXPECTED.

MORE SPECIFICALLY, ACROSS THE FORECAST AREA, FROST AND FREEZE
CONCERNS WILL CONTINUE- NOT ANYTHING OUT OF THE ORDINARY FOR THIS
TIME OF THE YEAR. HOWEVER, SINCE WE HAVE YET TO SEE KILLING FROST
AND FREEZE CONDITIONS ACROSS MOST OF THE AGRICULTURAL AREAS FROM
THE UPPER KLAMATH AND TULELAKE BASINS WESTWARD, WE ARE CONTINUING
TO MONITOR THESE CRITICAL TEMPERATURES. FOR TONIGHT MADE SOME
ADJUSTMENTS TO THE FROST AND FREEZE PRODUCTS. MOST NOTABLY,
EXPECT KLAMATH FALLS WILL GET DOWN BELOW FREEZING, AS WELL AS THE
TULELAKE BASIN. FOR THE WEST SIDE EXPECT TEMPERATURES TO BE
WITHIN A COUPLE OF DEGREES OF WHAT THEY WERE THIS MORNING. MOST
GUIDANCE ACTUALLY TRENDS HIGHER ON THE WEST SIDE FOR TONIGHT, BUT
LOWER DEWPOINTS MEAN THAT IT'S LIKELY TO BE ABOUT THE SAME
OVERALL.

THE MENTION IN THIS MORNING'S DISCUSSION ABOUT COOLER TEMPERATURES
EARLY NEXT WEEK FOR PORTIONS OF THE WEST SIDE MAY HAVE BEEN A
LITTLE PRELIMINARY. THE INCOMING UPPER LOW SHOULD INCREASE
DEWPOINTS ENOUGH AND RESULT IN SOME CLOUD COVER THAT LOOKS TO KEEP
TEMPERATURES VERY CLOSE TO THE SAME FOR HIGHS AND LOWS OVER THE
NEXT 7 DAYS.

ASIDE FROM SOME DRIZZLE POTENTIAL ALONG AND NEAR THE COAST WITH
THE MARINE LAYER THIS WEEKEND AND SOME SHOWER POTENTIAL IN
NORTHERN CALIFORNIA AS THE UPPER LOW MOVES INLAND THIS WEEKEND
THROUGH EARLY NEXT WEEK, IT APPEARS WE ARE LOOKING OUT BEYOND A
WEEK FOR ANY REAL SHOT OF PRECIPITATION. THERE IS A MADDEN JULIAN
OSCILLATION OF NOTE TO KEEP AN EYE ON IN THE WESTERN PACIFIC THAT
BEARS WATCHING, AS IT COULD BUMP THE PATTERN IN THE 1.5 TO 2.5
WEEK TIME FRAME. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 3 AM TO 9 AM PDT FRIDAY FOR ORZ029.
     FROST ADVISORY FROM 3 AM TO 9 AM PDT FRIDAY FOR ORZ024-026.

CA...FREEZE WARNING FROM 3 AM TO 9 AM PDT FRIDAY FOR CAZ084.
     FROST ADVISORY FROM 3 AM TO 9 AM PDT FRIDAY FOR CAZ082.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
     PZZ370.
     HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ350-356-376.

99/99/99

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 2:45 AM PDTFreeze WarningMFRModoc, Siskiyou30 hr
Oct 5, 2:56 PM PDTFire Weather WatchMFRModoc12 hr

Nearby

Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.